Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 26, 2010, 9:34 PM CDT for Ector County, Texas. It was in force for 79 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2010, 9:34 PM CDT (02:34 UTC)
- Expired
- Jun 26, 2010, 10:53 PM CDT
- In force
- 79 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Ector County, TX
The radar
The Midland/Odessa radar (KMAF), 30 km from the middle of the area, began a volume at 02:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.6 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 2712 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
009 WGUS54 KMAF 270234 FFWMAF TXC135-270530- /O.NEW.KMAF.FF.W.0023.100627T0234Z-100627T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 934 PM CDT SAT JUN 26 2010 THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTERN ECTOR COUNTY IN WEST TEXAS... * UNTIL 1230 AM CDT * AT 932 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED VERY HEAVY RAIN FROM A THUNDERSTORM NEAR ODESSA...MOVING EAST AT 20 MPH. HEAVY RAIN WAS FALLING IN THE CITY OF ODESSA. * THE THUNDERSTORM PRODUCING VERY HEAVY RAIN WILL AFFECT THE FOLLOWING LOCATIONS... GARDENDALE... ODESSA... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. ACT QUICKLY IF FLOODING IS OBSERVED. MOVE TO HIGHER GROUND. && LAT...LON 3208 10264 3208 10231 3177 10230 3175 10262 $$
1 follow-up statement
322 WGUS74 KMAF 270353 FFSMAF FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1053 PM CDT SAT JUN 26 2010 TXC135-270402- /O.CAN.KMAF.FF.W.0023.000000T0000Z-100627T0530Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ ECTOR- 1053 PM CDT SAT JUN 26 2010 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EASTERN ECTOR COUNTY... AT 1052 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE FLASH FLOOD WARNING HAD EXITED THE WARNED AREA. THEREFORE THE FLASH FLOOD WARNING IS CANCELLED. ADDITIONAL LIGHT RAIN WILL BE POSSIBLE FOR EASTERN ECTOR COUNTY BUT SHOULD NOT POSE A THREAT. LAT...LON 3208 10264 3208 10231 3177 10230 3175 10262 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 6:46 PM CDT, 2 hours 48 minutes earlier.
Area forecast discussion, Jun 26, 6:46 PM CDT, 2 hours 48 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 646 PM CDT SAT JUN 26 2010 .DISCUSSION... PLEASE SEE LATEST AVIATION DISCUSSION BELOW. && .AVIATION... VFR CONDITIONS TO PREVAIL FOR THE NEXT 24 HOURS. CURRENT THUNDERSTORM ACTIVITY NEAR KMAF...KHOB AND KPEQ IS REFLECTED VIA TEMPO TSRA REMARKS AT THOSE TERMINALS THROUGH 27/03Z. SURFACE WINDS TONIGHT AND ON SUNDAY WILL GENERALLY REMAIN OUT OF THE SOUTHEAST AT 10 TO 15 KNOTS. SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE AREAWIDE SUNDAY AFTERNOON AND EVENING AS A WEAKENING COLD FRONT SLOWLY APPROACHES THE AREA FROM THE NORTH. && .PREV DISCUSSION... /ISSUED 154 PM CDT SAT JUN 26 2010/ DISCUSSION... ON WATER VAPOR IMAGERY THE SUBTROPICAL HIGH CAN BE SEEN TO THE EAST OF THE AREA...AND A WEAK TROUGH CAN BE SEEN TO THE WEST OF THE AREA NEAR THE CALIFORNIA/NEW MEXICO BORDER. THE MAIN THETA-E RIDGE STARTS JUST EAST OF THE CWA AND STRETCHES ACROSS NORTHERN TEXAS. THERE IS A WEAK SOUTHWEST FLOW ALOFT. AT THE SURFACE THERE IS WEAK...GENERAL SOUTHEAST FLOW BRINGING MOIST AIR IN. ON RADAR THUNDERSTORMS CAN BE SEEN OVER THE DAVIS AND GUADALUPE MOUNTAINS. THEY ARE DRIFTING SLOWLY TOWARDS THE NORTHEAST. THERE IS GOOD MODEL AGREEMENT OF THE UPPER LEVEL FEATURES THROUGHOUT THE NEXT SEVERAL DAYS. THE UPPER LEVEL TROUGH WILL MOVE TOWARD THE AREA THROUGHOUT TODAY...BRINGING SHOWERS AND THUNDERSTORMS TO THE WESTERN AND NORTHERN PORTIONS OF THE CWA. BY TOMORROW AFTERNOON THE LOW PRETTY MUCH DISSIPATES...AND THE SUBTROPICAL HIGH STARTS TO BUILD IN OVER THE ROCKIES. A COLD FRONT WILL MAKE ITS WAY INTO THE AREA SUNDAY NIGHT/MONDAY MORNING. EARLY TO MID WEEK TEMPERATURES WILL BE COOLER THAN NORMAL. THE SUBTROPICAL HIGH THEN STRENGTHENS AND DRIFTS EASTWARD INTO THE PLAINS AT THE BEGINNING OF THE WEEK. BY THE END OF THE WEEK THE HIGH WILL BE NEAR THE MISSISSIPPI RIVER VALLEY...AND TROUGHING WILL HAVE DUG ITS WAY IN OVER THE WEST COAST BY THIS POINT. TEMPERATURES WILL HAVE BEGUN TO WARM UP AS WELL. THE THETA-E RIDGE WILL REMAIN OVER OR NEAR THE AREA THROUGHOUT THE COMING WEEK. WITH THE EXCEPTION OF THE COLD FRONTAL PASSAGE...THE SOUTHEAST FLOW AT THE SURFACE WILL PERSIST THROUGH THE WEEK AS WELL. AS A RESULT INCREASED CHANCES OF PRECIPITATION ARE EXPECTED. WITH SUCH A WEAK FLOW ALOFT...THERE WILL BE VERY LITTLE SHEAR. THEREFORE...MUCH OF THE THUNDERSTORMS THAT DEVELOP WILL NOT BECOME SEVERE. LOCALLY HEAVY RAINFALL MAY BE A CONCERN DUE TO THE MOIST AIR. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Jun 26, 1:11 PM CDT, 8 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 111 PM CDT SAT JUN 26 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-271815- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 111 PM CDT SAT JUN 26 2010 /1211 PM MDT SAT JUN 26 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL PERSIST INTO THE EVENING OVER MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO...BUT ESPECIALLY IN AND NEAR THE DAVIS AND GUADALUPE MOUNTAINS. WIND GUSTS TO 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAIN WILL ACCOMPANY THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ALTHOUGH THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW SCATTERED STORMS ARE EXPECTED ACROSS MUCH OF THE OUTLOOK AREA EACH AFTERNOON AND EVENING FROM SUNDAY UNTIL AT LEAST WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Jun 26, 5:32 PM CDT, 4 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 532 PM CDT SAT JUN 26 2010 TXZ069-262300- UPTON- 532 PM CDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING CENTRAL UPTON COUNTY UNTIL 600 PM CDT... A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 4 MILES NORTHWEST OF RANKIN AT 532 PM CDT...MOVING NORTH AT 5 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 26, 5:33 PM CDT, 4 hours 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 533 PM CDT SAT JUN 26 2010 TXZ075-082-262330- PECOS-TERRELL- 533 PM CDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING SOUTH CENTRAL PECOS AND WEST CENTRAL TERRELL COUNTIES UNTIL 630 PM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 15 MILES NORTH OF LONGFELLOW TO 5 MILES WEST OF LONGFELLOW AT 529 PM CDT...MOVING SOUTHEAST AT 5 MPH. WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN AND HAIL TO THE SIZE OF NICKELS ARE LIKELY WITH THIS STORM. AREAS AFFECTED INCLUDE SANDERSON AND US HIGHWAYS 90 AND 285 IN TERRELL AND SOUTHERN PECOS COUNTIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
Special weather statement, Jun 26, 7:41 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 741 PM CDT SAT JUN 26 2010 NMZ034-TXZ050-059-060-270115- SOUTHERN LEA COUNTY-ANDREWS-WINKLER-LOVING- 741 PM CDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING NORTHERN WINKLER...SOUTHEASTERN LEA...SOUTHEASTERN LOVING AND SOUTHWESTERN ANDREWS COUNTIES UNTIL 815 PM CDT/715 PM MDT/... A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST OF THE WINKLER COUNTY SANDHILLS AT 741 PM CDT/641 PM MDT/...MOVING NORTHEAST AT 25 MPH. KERMIT IS IN THE PATH OF THESE STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Jun 26, 8:19 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 819 PM CDT SAT JUN 26 2010 TXZ050-060-061-270200- ANDREWS-WINKLER-ECTOR- 819 PM CDT SAT JUN 26 2010 ...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING ANDREWS...NORTHERN WINKLER AND NORTHWESTERN ECTOR COUNTIES UNTIL 900 PM CDT... A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTHWEST OF ANDREWS TO 4 MILES WEST OF KERMIT AT 818 PM CDT...MOVING NORTHEAST AT 10 MPH. WIND GUSTS TO 50 MPH...BRIEF HEAVY RAIN AND HAIL TO THE SIZE OF NICKELS ARE LIKELY WITH THESS STORMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 8:07 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Winkler | 113 min |
| Jun 26, 8:20 PM CDT | Areal Flood Advisory | MAF | Andrews, Gaines | 3 hr |
| Jun 26, 8:53 PM CDT | Areal Flood Advisory | MAF | Andrews, Ector, Winkler | 3 hr |
| Jun 26, 9:30 PM CDT | Areal Flood Advisory | MAF | Andrews, Martin | 3 hr |
| Jun 26, 9:54 PM CDT | Areal Flood Advisory | MAF | Midland | 3 hr |
| Jun 26, 10:48 PM CDT | Areal Flood Advisory | MAF | Midland, Upton | 117 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.